Expensive Urine?

John Prange prange at ix.netcom.com
Wed Mar 8 17:29:31 EST 1995

In <3jkrer$jr9 at newsbf02.news.aol.com> sforsgren at aol.com (SForsgren) 

>I have often wondered what makes urine turn yellow when taking 
>of vitamin supplements.  Are all vitamins candidates for turning urine
>yellow or only specific ones?  My friend at work also notices 
>in urine color by day.  Does this indicate that some days she was more
>deficient (in reference to vitamins only - ha ) than others?

Vitamin B-2 (riboflavin) is the one.  It can in heavy doses turn the 
urine almost an orange.  When taken in excess you excrete what your 
body does not use.  It is also a clear sign that your money is going 
down the toilet <grin>.  RDA is 1.7 mg.  Check out your Multi-vitamin 
and see how much B-2 is going down the toilet <grin>.  17 mg is 1,000% 
of RDA and I have seen some as high as 100 mg in some preparations.  
It seems to be harmless .....but expensive.

I decided to answer this question publicly rather than e-mail because it 
is my opinion that this question and answer would be better served is 
the groups below rather than here.



More information about the Ageing mailing list